It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board

Frustrated


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 02-22-2008, 07:18 PM   #1
cljcow2002
Newbie
(female)
 
Join Date: Feb 2008
Location: smyrna delaware
Posts: 1
cljcow2002 HB User
Talking Frustrated

Hi everyone, I am a Type II Diabetic of 12 years - I currently am on Actometplus 30/1000 (Actos/glucophage) twice a day, NPH insulin 30 units at HS (for the past year) and am trying to tolerate 10 mg of Byetta twice a day. I run an A1c around 6.8. I usually run an AM blood sugar of 110 to 140, about 130 to 140 after meals.

So...whats my problem? In the past year I have gained over 20 pounds of pure abdominal fat - I have been on the Actometplus for around 1 year and have ankle edema at the end of the day. The Byetta while initially a great sucess at 5 mg (30 pound weight loss and was only on glucophage) now at 10mg makes me feel constantly nauseous. I feel like crap, I have tried to discuss putting me back on just glucophage 1000 twice a day but my endocrinologist wants my AM glucose to be 80-100. I have a feeling the Actometplus is not doing me any good and the NPH insulin is only causing weight gain - I feel like I am in a vicious cycle!

I am open to any suggestions as I have an appt with the endocrinologist on riday and want to clearly state my case that I do not feel well on this present therapy regimen. Thanks for any and all suggestions

 
Sponsors Lightbulb
   
Old 02-24-2008, 09:11 PM   #2
SamQKitty
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,582
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: Frustrated

Quote:
Originally Posted by cljcow2002 View Post
Hi everyone, I am a Type II Diabetic of 12 years - I currently am on Actometplus 30/1000 (Actos/glucophage) twice a day, NPH insulin 30 units at HS (for the past year) and am trying to tolerate 10 mg of Byetta twice a day. I run an A1c around 6.8. I usually run an AM blood sugar of 110 to 140, about 130 to 140 after meals.

So...whats my problem? In the past year I have gained over 20 pounds of pure abdominal fat - I have been on the Actometplus for around 1 year and have ankle edema at the end of the day. The Byetta while initially a great sucess at 5 mg (30 pound weight loss and was only on glucophage) now at 10mg makes me feel constantly nauseous. I feel like crap, I have tried to discuss putting me back on just glucophage 1000 twice a day but my endocrinologist wants my AM glucose to be 80-100. I have a feeling the Actometplus is not doing me any good and the NPH insulin is only causing weight gain - I feel like I am in a vicious cycle!

I am open to any suggestions as I have an appt with the endocrinologist on riday and want to clearly state my case that I do not feel well on this present therapy regimen. Thanks for any and all suggestions

Since you're already on insulin, my recommendation would be to go to a totally insulin-based regimen. NPH is an intermediate acting insulin; it's onset and length of action are not completely predictable, and it can cause a lot of lows. It's possible that treating the lows (if you've been experiencing a lot of them) could be causing the weight gain. Also, insulin usually causes weight gain if your blood sugars were running extremely high before starting insulin because, in that case, your body isn't able to utilize glucose and it starts burning fat for fuel. It is not, however, a healthy way to lose weight!

Considering the length of time you've had T2 and the amount of meds you're currently on, I suspect that in addition to being "insulin resistant", your pancreas has probably somewhat worn out. Many T2's will become insulin dependent eventually, if they have it long enough.

I would recommend going on a long-acting insulin such as lantus for your basal needs, along with a rapid-acting insulin such as humalog or novolog for meals. You would have to learn how to carb count, but it isn't all that difficult. With the lantus/humalog or novolog regimen, you would probably get rid of the edema and, with a bit of diet and exercise, you could easily lose the excess poundage.

Of course, your endo may have other ideas...see what he/she has to say.

Ruth

 
Old 02-25-2008, 12:14 PM   #3
debdaniel
Member
(female)
 
Join Date: Aug 2003
Location: Montevallo, AL, USA
Posts: 90
debdaniel HB User
Re: Frustrated

I had been on Actos and Glucatrol (sp?) for years. For the past few years I could not understand why my ankles were swelling so badly. I had a stress test to see if it might be something with my heart. Last month I asked the doctor again about my ankles. He took me off the Actos. Within a week my ankles were normal. It was wonderful. Metformin reactions were bad so he took me off and my readings jumped to 250 or higher in the a.m. I am now on 5mg of Byetta and Glucatrol (sp?). My morning readings are a little lower but not where they should be. Will be moved to 10mg of Byetta in March. I too am nauseaus with 5mg and worry about the 10mg but it does help with appetite.
__________________
debdaniel

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Frustrated in this TTC Journey BabyHope8179 Trying to Conceive (TTC) 5 04-03-2007 04:50 PM
Anyone here with OCD get so frustrated they throw or break things or hit themselves? Rsspro18 Obsessive Compulsive Disorder (OCD) 10 02-21-2007 03:24 PM
Frustrated with Breastfeeding befer70 Breastfeeding 26 01-23-2007 06:10 AM
Frustrated with parents and siblings HelplessinPA Caregivers 7 12-02-2006 02:23 PM
frustrated about my "recovery" firewtr38 Eating Disorder Recovery 4 11-29-2005 10:35 PM
Frustrated lonely1 Relationship Health 24 07-10-2004 08:30 AM
Fat, Fatigued & Frustrated! simplyj Obesity 3 06-13-2004 06:19 PM
frustrated - caution: venting cleo cat Depression 6 12-17-2003 12:44 PM
Feeling frustrated with everything Crazy in College Depression 3 01-01-2003 09:01 PM
Frustrated about Allergies!!! heyrae32 Allergies 8 10-31-2001 01:45 PM

Tags
actos, byetta, glucophage, humalog, lantus, novolog



Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:31 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!